Tips on minimizing withdrawal symptoms from Effexor (aka Venlafaxine)
I have been taking Effexor/Venlafaxine for years and tried to get off it a few times but each time I try to give up the chemical withdrawal symptoms are a horror story and I give up giving up. Anyone got any tips or tried and tested strategies? Thank you
Interested in more discussions like this? Go to the Depression & Anxiety Support Group.
Now its 2 years since you started your withdrawal from Effexor. How are things going now?
Checking in…I slept wonderfully and I realize I am feeling different inside. I am back to my old self. Happy, bubbly and already sending love and jokes by messenger. Haha, I invited my long lost nephew, my brother's son, to go camping with me in upper Wisconsin. I have not seen him since he was 10. He is now 44.
What a different day from yesterday. I am so thankful.
Do I dare think that the withdrawal is over???? We will see, won't we.
Anyway, one day at a time and if that is too large a chunk of time, make it hour by hour. Have a great day everyone. I know I am!
Hello, I am bright wings from Mayo Clinic Connect. I am not sure you realize what a hero you are in many of the folks eyes who are withdrawing from Effexor. So many folks are still using your technique of counting Effexor beads.
So how are you doing now? I hope you will come and spend a few minutes letting us know how you are doing now. Smiling at you, Bright Wings
I have reduced from 150mg to 75 mg about 6-7 weeks ago and are still having withdrawals. My Nurse Practioner wants me to be withdrawal free before reducing to 37.5 mg.
I read that it takes 2-4 weeks to get through the symptoms. Has anyone else had symptoms this long? Sometimes I feel very confused and can’t concentrate.
@karhvp @parus @lovestheocean @tennesseegirl
Welcome to our group. Hmmm, about what your PA is saying….I sincerely hope you get to reading other experiences from the like minded folks here to see what withdrawing from Effexor is really like. I myself started getting off the drug last summer. I took my last dose of Effexor the 2nd week of March. I think my withdrawal ended yesterday.
In my humble opinion, you will end up withdrawing from this drug twice if you follow her instructions.
Now you did not share what dosage meaning are you on extended release caps? If you are, there is a way of opening the caps to remove beads of Effexor and reduce the dosage that way.
What do the rest of you think about what her PA is suggesting.
Again, welcome to our group. You will find lots of support here. The most important thing you can do is get to reading. Smiling at you, Bright Wings
I know that it takes me at least 4 weeks to start feeling like myself, and my dosage reductions have been much smaller than yours. I also experience confusion and difficulty concentrating. Perhaps a smaller reduction next time would be easier. Hang in there!
@amalia78 Here is a thought, have you tried CBD oil. It has really helped me in so many ways. Be kind to yourself.
IS IT WORKING FOR YOU AND HOW DOES IT HELP?
Hi Everyone. Day ten quit Effexor progress report. Feeling pretty darn good. Still some zaps, but they are subsiding. Some weird "noises" that even I cannot describe except to say they are going away. A bit of coffee in the morning helped my body aches which seem to be way down. I am sleeping like a rock and for many hours. I haven't slept a solid stretch in years.
And, I have feelings. I have been weepy at the sad news and laugh at the funny stuff. I have been quicker to anger than I can remember for a long time. Much less likely to take shit from people. "Get off my lawn" hahaha. Taking it a day at a time and not trying to be my own hero.
One thing that has changed a lot is that I am starting to do things I used to do every day. Onward.
I’m in the middle of this at the moment and it’s killing me. I feel so nauseous. I purchased medince for nausea at CVS and it has not helped AT ALL. I’ve been sleeping a lot because I can’t stay awake without feeling sick to my stomach. I hate being awake. All I wanna do is cry.